Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 2, NWS Omaha, NE

November 8, 200514 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Nov 8, 2005, 6:36 PM CST for 14 counties in Nebraska; Monona County, Iowa. It took effect at Nov 8, 2005, 8:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2005, 6:36 PM CST (00:36 UTC)
In effect from
Nov 8, 2005, 8:00 PM CST
Expired
Nov 8, 2005, 11:19 PM CST
In force
3 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 090036
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. WINDS
WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH POSSIBLE.

NEZ011-012-016-017-030-090845-
/O.NEW.KOAX.WI.Y.0002.051109T0200Z-051109T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
636 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING UNTIL 4 AM CST
WEDNESDAY.

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NEZ018-031-032-042-090845-
/O.NEW.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/
WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS
636 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 4 AM
CST WEDNESDAY.

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IAZ043-NEZ015-033-034-043-044-090845-
/O.NEW.KOAX.WI.Y.0002.051109T0400Z-051109T1000Z/
MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...PENDER...WEST POINT...TEKAMAH...
SCHUYLER...FREMONT
636 PM CST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DEWALD
2 follow-up statements
000 
WWUS73 KOAX 090246
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CST TUE NOV 8 2005

.A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH POSSIBLE.

NEZ015-033-043-091000-
/O.EXT.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/
THURSTON-CUMING-COLFAX-
INCLUDING THE CITIES OF...PENDER...WEST POINT...SCHUYLER
846 PM CST TUE NOV 8 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE
OUTDOORS.

$$

NEZ011-012-016-017-030-091000-
/O.CON.KOAX.WI.Y.0002.000000T0000Z-051109T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...ALBION
846 PM CST TUE NOV 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE
OUTDOORS.

$$

NEZ018-031-032-042-091000-
/O.CON.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/
WAYNE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS
846 PM CST TUE NOV 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE
OUTDOORS.

$$

IAZ043-NEZ034-044-091000-
/O.CON.KOAX.WI.Y.0002.051109T0400Z-051109T1000Z/
MONONA-BURT-DODGE-
INCLUDING THE CITIES OF...ONAWA...TEKAMAH...FREMONT
846 PM CST TUE NOV 8 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING.
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE
OUTDOORS.

$$

DEWALD
000 
WWUS73 KOAX 090519
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1119 PM CST TUE NOV 8 2005

IAZ043-NEZ011-012-015>018-030>034-042>044-090630-
/O.CAN.KOAX.WI.Y.0002.000000T0000Z-051109T1000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
1119 PM CST TUE NOV 8 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

IT WILL STILL BE A WINDY NIGHT... BUT WIND SPEEDS HAVE DIMINISHED
TO JUST BELOW WIND ADVISORY CRITERIA. EXPECT SUSTAINED NORTHWEST
WINDS AT 25 TO 30 MPH WITH OCCASIONAL GUSTS FROM 30 TO 40 MPH.

$$

DEWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:00 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 8, 3:00 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CST TUE NOV 8 2005

.DISCUSSION...

A COUPLE FEATURES OF INTEREST SEEN THIS AFTERNOON ON WATER VAPOR
IMAGERY. FIRST WAS SHORT WAVE ENERGY MOVING ACROSS THE NORTHERN
TIER STATES...LEADING TO SHORT TERM CONCERNS. THE OTHER WAS AN UPPER
LEVEL LOW SPINNING OFF THE WEST COAST...WHICH MAY BE THE NEXT
WEATHER MAKER FOR THE PLAINS LATER THIS WEEKEND. AT THE SURFACE...
LOW PRESSURE WAS SITUATED ACROSS THE DAKOTAS WITH AN ASSOCIATED
COLD FRONT EXTENDING FROM ABOUT NW ND THRU NRN WY. TEMPS BEHIND THE
FRONT WERE QUITE CHILLY...GENERALLY IN THE 30S.

IN THE SHORT TERM...AS THE AFOREMENTIONED NRN PLAINS SHORTWAVE TROF
MOVES EAST ALONG THE U.S./CANADIAN BORDER TONIGHT...THE SURFACE
LOW REFLECTION WILL PUSH INTO THE UPPER MIDWEST AND DRIVE A COLD
FRONT THROUGH THE DAKOTAS AND THROUGH THE CWA. TIMING OF THE BRUNT
OF THE COLD AIR WILL MAKE IT DIFFICULT TO PIN DOWN LOWS FOR
AREAS MAINLY SOUTH TONIGHT. FOR NOW...THINK MID 30S NORTH IS
REASONABLE...AND LOWER/MID 40S SOUTH/SOUTHEAST. FOR WEDNESDAY...
COOL SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS FROM THE WEST.
HIGHS SHOULD BE NEAR NORMAL MOST LOCATIONS...AND POSSIBLY A BIT
ABOVE SOUTHERN CWA.

EXPECT TO SEE QUITE CHILLY TEMPERATURE READING THURSDAY MORNING WITH
SURFACE HIGH IN PLACE. A DRY TROP AND LIGHT WINDS SHOULD TRANSLATE TO
LOWS GENERALLY DROPPING INTO THE LOWER 20S...WITH MAYBE MID 20S NEAR
THE KS/MO BORDER. OTHERWISE...UPPER LEVEL SHORTWAVE RIDGING PUSHES
INTO THE CENTRAL U.S. ON THURSDAY AS SURFACE HIGH PRESSURE SLIPS
SOUTHEAST TOWARD THE LOWER MS VALLEY...RESULTING IN SOUTHERLY WINDS
AND WARMER TEMPS...PARTICULARLY AS YOU HEAD WEST. OVERALL THOUGH
EXPECT HIGHS THURSDAY IN THE LOWER/MID 60S.

IN THE EXTENDED PERIODS...PCPN CHANCES STILL LOOK REASONABLE THIS
WEEKEND AS THE WEST COAST UPPER LOW DRAWS CLOSER TO THE CWA. BY
SATURDAY AFTERNOON THE UPPER LOW IS PROGGED TO MOVE INTO KS WITH
INCREASING DYNAMICS ACROSS THE CWA. TQ INDICES SUGGEST EMBEDDED
THUNDER POSSIBLE IN THE AFTERNOON SO WILL INCLUDE. PCPN CHANCES
WILL CONTINUE THROUGH SATURDAY NIGHT. ON SUNDAY COOL SURFACE HIGH
PRESSURE BUILDS INTO THE PLAINS ONCE AGAIN...AND EXPECT HIGHS
GENERALLY IN THE LOWER/MID 50S.

QUICK WARM UP ANTICIPATED TUESDAY BEFORE THE NEXT SIGNIFICANT COLD
FRONTAL BOUNDARY DRIFTS THROUGH THE PLAINS WEDNESDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.
&&

DEE
Hazardous weather outlook, Nov 8, 5:42 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
542 PM CST TUE NOV 8 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-091200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
542 PM CST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

WINDY CONDITIONS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES INTO THE
REGION. THE STRONGEST WINDS SHOULD OCCUR IN THE FIRST FEW HOURS AFTER
THE FRONT MOVES THROUGH. WIND GUSTS TO 35 TO 45 WILL BE POSSIBLE
ACROSS NORTHEAST NEBRASKA INITIALLY...SOMETIME AFTER 8 PM...SPREADING
SOUTH AND EAST ACROSS THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST
IOWA BY MIDNIGHT AND BEYOND. THE WINDS WILL GRADUALLY DIMINISH BY
DAYBREAK...BUT GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL STILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS NEXT WEEKEND SATURDAY
AFTERNOON AND DURING THE NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

DEWALD

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Iowa, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.